zbMATH — the first resource for mathematics

Free Ljusternik-Schnirelman theory and the bifurcation diagrams of certain singular nonlinear problems. (English) Zbl 0607.34012
The discussion in this paper centers around the singular nonlinear Dirichlet problem \(-u''+w(t)| u|^{\sigma}u=\lambda u,\) \(u(0)=0\), \(u\in L^ 2[0,\infty)\), where \(\sigma >0\) is a constant, and w is a positive continuous function satisfying the minimal growth condition \(\int^{\infty}_{0}w^{-2/\sigma}dt<\infty.\) After some remarks on free Ljusternik-Schnirelman theory, the author gives applications to abstract nonlinear eigenvalue problems, semilinear elliptic boundary value problems, and to bifurcation theory.
Reviewer: N.L.Maria

34A99 General theory for ordinary differential equations
34A34 Nonlinear ordinary differential equations and systems
Full Text: DOI
[1] Agmon, S, Lectures on elliptic boundary value problems, (1965), Van Nostrand-Reinhold Princeton, NJ · Zbl 0151.20203
[2] Benci, V; Fortunato, D, Does bifurcation from the essential spectrum occur?, Comm. partial differential equations, 6, 249-272, (1981) · Zbl 0471.35007
[3] Bongers, A; Heinz, H.-P; Küpper, T, Existence and bifurcation theorems for nonlinear elliptic eigenvalue problems on unbounded domains, J. differential equations, 47, 327-357, (1983) · Zbl 0506.35081
[4] Clark, D.C, A variant of the Ljusternik-schnirelman theory, Indiana univ. math. J., 22, 65-74, (1972) · Zbl 0228.58006
[5] Coffman, C.V, A minimum-maximum principle for a class of nonlinear integral equations, J. anal. math., 22, 391-419, (1969) · Zbl 0179.15601
[6] Coffman, C.V, On variational principles for sublinear boundary value problems, J. differential equations, 17, 46-60, (1975) · Zbl 0292.49005
[7] Gelfand, I.M; Fomin, S.V, Calculus of variations, (1963), Prentice-Hall Englewood Cliff.,NJ · Zbl 0127.05402
[8] Heinz, H.-P, Nodal properties and variational characterizations of solutions to nonlinear Sturm-Liouville problems, J. differential equations, 62, 299-333, (1986) · Zbl 0579.34011
[9] {\scH.-P. Heinz}, Nodal properties and bifurcation from the essential spectrum for a class of nonlinear Sturm-Liouville problems, J. Differential Equations, in press.
[10] Hempel, J, Multiple solutions for a class of nonlinear boundary value problems, Indiana univ. math. J., 20, 983-996, (1971) · Zbl 0225.35045
[11] Jones, Ch; Küpper, T, Characterization of bifurcation from the continuous spectrum by nodal properties, J. differential equations, 54, 196-220, (1984) · Zbl 0547.34018
[12] Nehari, Z, Characteristic values associated with a class of nonlinear second-order differential equations, Acta. math., 105, 141-175, (1961) · Zbl 0099.29104
[13] Rabinowitz, P.H, Variational methods for nonlinear eigenvalue problems, (), 141-195
[14] Ryder, G.H, Boundary value problems for a class of nonlinear differential equations, Pacific J. math., 22, 477-503, (1967) · Zbl 0152.28303
[15] Schwartz, J.T, Nonlinear functional analysis, (1969), Gordon & Breach New York/London/Paris · Zbl 0203.14501
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.